MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT351414
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2013, the patient was treated for an abdominal aortic aneurysm.The physician implanted a gore® excluder® aaa endoprosthesis featuring c3® delivery system and two gore® excluder® aaa endoprostheses.The patient tolerated the procedure.On an unknown date, it was discovered that the gore® excluder® aaa endoprosthesis featuring c3® delivery system had migrated distally due to dilatation.Plans were made to reintervene on (b)(6) 2023, two gore® viabahn® vbx balloon expandable endoprosthesis(s) (vbx device) were intended as snorkel devices during treatment of an aortic aneurysm.The vbxs were to be implanted as part of a procedure to extend proximally with a cook device.One vbx device was stationed in the mesenteric artery inside the introducer sheath (manufacturer unknown) and another vbx device was stationed in the renal artery inside the introducer sheath (manufacturer unknown) and were being staged for deployment.However, while advancing a cook thoracic device the aneurysm was dissected and the blood pressure dropped.The physicians were unable to get the bleeding under control and the patient expired.There was no allegation against the gore device in relation to the patient death.It was due to the aneurysm rupture caused by attempted implant of the cook device.
 
Additional Manufacturer Narrative
According to the gore® excluder® aaa endoprosthesis featuring c3® delivery system instructions for use, adverse events with may occur and/or require intervention including, but not limited to, component migration h6: type of investigation code b21 updated to code b14 with completion of phr review.H6: investigation findings: code c21 updated to code c19 as a result of phr review.H6: investigation conclusions: code d16 updated to code d12 and d15.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17059113
Report Number2017233-2023-03978
Device Sequence Number17404441
Product Code MIH
UDI-Device Identifier00733132618477
UDI-Public00733132618477
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Model NumberRLT351414
Device Catalogue NumberRLT351414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/26/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale